Alert archive / Iowa / Flash Flood Watches in 2008
Flash Flood Watch 13, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood watch at Jun 15, 2008, 2:33 AM CDT for 13 counties in Iowa; 6 counties in Illinois; Clark County, Scotland County, Missouri. It took effect at Jun 15, 2008, 10:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2008, 2:33 AM CDT (07:33 UTC)
- In effect from
- Jun 15, 2008, 10:00 AM CDT
- Expired
- Jun 15, 2008, 2:55 PM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Flood severity
- None
All 21 counties
Cedar County, IA, Des Moines County, IA, Henry County, IA, Iowa County, IA, Jefferson County, IA, Johnson County, IA, Keokuk County, IA, Lee County, IA, Louisa County, IA, Muscatine County, IA, Scott County, IA, Van Buren County, IA, Washington County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Mercer County, IL, Rock Island County, IL, Warren County, IL, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 88 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1554 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 376 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KDVN 150733 FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 233 AM CDT SUN JUN 15 2008 ...FLASH FLOODING POSSIBLE TODAY... .A SERIOUS COMBINATION OF BOTH HEAVY RAINFALL OR 1 TO 2 INCHES...AND RECORD HIGH RIVER LEVELS POTENTIALLY BREACHING OR OVER TOPPING LEVIES WILL OCCUR THROUGH THIS EVENING ACROSS SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL ILLINOIS. A COMPLEX OF SEVERE THUNDERSTORM WILL IMPACT AREAS NORTH OF HIGHWAY 34 EARLY THIS MORNING...WITH RAINFALL OF UP TO ONE INCH POSSIBLE. LATER TODAY...ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WITH MORE RAINFALL OF 1 TO 2 INCHES POSSIBLE. THE AFTERNOON STORMS MAY ALSO BE SEVERE. THE GROUND IS SATURATED IN THE WATCH ARE...AND THIS RAINFALL MAY CREATE FLASH FLOODING. LEVY FAILURES MAY OCCUR TODAY...ALSO RESULTING IN FLASH FLOODING. IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024>026-034-035- MOZ009-010-151545- /O.NEW.KDVN.FF.A.0013.080615T1500Z-080616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 233 AM CDT SUN JUN 15 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...HANCOCK...HENDERSON...MCDONOUGH...MERCER...ROCK ISLAND AND WARREN. IN IOWA...CEDAR...DES MOINES...HENRY IA... IOWA...JEFFERSON...JOHNSON...KEOKUK...LEE...LOUISA... MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING * 1 TO 3 INCHES OF RAIN ARE POSSIBLE THROUGH TONIGHT. IN ADDITION...LEVY FAILURES MAY OCCUR ALONG AREA RIVERS THAT ARE EXPERIENCING MAJOR TO RECORD FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. $$ ERVIN
3 follow-up statements
000 WGUS63 KDVN 150819 CCA FFADVN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 AM CDT SUN JUN 15 2008 ...FLASH FLOODING POSSIBLE TODAY... .A SERIOUS COMBINATION OF BOTH HEAVY RAINFALL OF 1 TO 2 INCHES...AND RECORD HIGH RIVER LEVELS POTENTIALLY BREACHING OR OVER TOPPING LEVEES WILL OCCUR THROUGH THIS EVENING ACROSS SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WEST CENTRAL ILLINOIS. A COMPLEX OF SEVERE THUNDERSTORM WILL IMPACT AREAS NORTH OF HIGHWAY 34 EARLY THIS MORNING...WITH RAINFALL OF UP TO ONE INCH POSSIBLE. LATER TODAY...ANOTHER ROUND OF THUNDERSTORMS WILL DEVELOP WITH MORE RAINFALL OF 1 TO 2 INCHES POSSIBLE. THE AFTERNOON STORMS MAY ALSO BE SEVERE. THE GROUND IS SATURATED IN THE WATCH AREA...AND THIS RAINFALL MAY CREATE FLASH FLOODING. LEVEE FAILURES MAY OCCUR TODAY...ALSO RESULTING IN FLASH FLOODING. IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024>026-034-035- MOZ009-010-151545- /O.NEW.KDVN.FF.A.0013.080615T1500Z-080616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 245 AM CDT SUN JUN 15 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...HANCOCK...HENDERSON...MCDONOUGH...MERCER...ROCK ISLAND AND WARREN. IN IOWA...CEDAR...DES MOINES...HENRY IA... IOWA...JEFFERSON...JOHNSON...KEOKUK...LEE...LOUISA... MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * FROM 10 AM CDT THIS MORNING THROUGH THIS EVENING * 1 TO 3 INCHES OF RAIN ARE POSSIBLE THROUGH TONIGHT. IN ADDITION...LEVEE FAILURES MAY OCCUR ALONG AREA RIVERS THAT ARE EXPERIENCING MAJOR TO RECORD FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. $$ ERVIN
000 WGUS63 KDVN 151650 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1150 AM CDT SUN JUN 15 2008 ...FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING. WIDESPREAD RAINFALL AMOUNTS OF UP TO AN INCH IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS OF 1 TO 3 INCHES IN THUNDERSTORMS THAT PERSIST OVER THE SAME AREA. WITH THE GROUND COMPLETELY SATURATED THIS AMOUNT OF RAIN COULD CAUSE FLASH FLOODING. IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024>026-034-035- MOZ009-010-160100- /O.CON.KDVN.FF.A.0013.000000T0000Z-080616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 1150 AM CDT SUN JUN 15 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN ILLINOIS...HANCOCK...HENDERSON... MCDONOUGH...MERCER...ROCK ISLAND AND WARREN. IN IOWA...CEDAR... DES MOINES...HENRY IA...IOWA...JEFFERSON...JOHNSON...KEOKUK... LEE...LOUISA...MUSCATINE...SCOTT...VAN BUREN AND WASHINGTON. IN NORTHEAST MISSOURI...CLARK AND SCOTLAND. * UNTIL 9 PM CDT THIS EVENING * THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS AFTERNOON AND EVENING. UP TO AN INCH OF RAIN IS EXPECTED IN MANY AREAS...HOWEVER LOCALLY 1 TO 3 INCHES OF RAIN IS POSSIBLE. WITH THE GROUND COMPLETELY SATURATED THIS AMOUNT OF RAIN COULD CAUSE FLASH FLOODING. A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE. MONITOR FORECASTS AND TAKE ACTION IF FLASH FLOOD WARNINGS ARE ISSUED OR FLASH FLOODING DEVELOPS. $$ HAASE
000 WGUS63 KDVN 151955 FFADVN FLOOD WATCH NATIONAL WEATHER SERVICE QUAD CITIES IA IL 255 PM CDT SUN JUN 15 2008 ...FLASH FLOOD WATCH IS CANCELLED... .THE HEAVIEST RAINFALL HAS MOVED SOUTHEAST OF THE WATCH AREA. ANY ADDITIONAL RAINS WILL BE SPOTTY WITH LIGHT TO MODERATE AMOUNTS. THESE ADDITIONAL RAIN TOTALS WILL NOT CAUSE SIGNIFICANT NEW FLASH FLOODING CONCERNS. IAZ063>065-067-068-076>078-087>089-098-099-ILZ015-024>026-034-035- MOZ009-010-152100- /O.CAN.KDVN.FF.A.0013.000000T0000Z-080616T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IOWA-JOHNSON-CEDAR-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA- JEFFERSON-HENRY IA-DES MOINES-VAN BUREN-LEE-ROCK ISLAND-MERCER- HENDERSON-WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY...WASHINGTON... WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON...KEOSAUQUA.... FORT MADISON...MOLINE...ROCK ISLAND...ALEDO...OQUAWKA... MONMOUTH...CARTHAGE...MACOMB...MEMPHIS...KAHOKA 255 PM CDT SUN JUN 15 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS...IOWA AND NORTHEAST MISSOURI HAS BEEN CANCELLED. THE HEAVIEST RAINFALL HAS MOVED SOUTHEAST OF THE WATCH AREA. ANY ADDITIONAL RAINS WILL BE SPOTTY WITH LIGHT TO MODERATE AMOUNTS. THESE ADDITIONAL RAIN TOTALS WILL NOT CAUSE SIGNIFICANT NEW FLASH FLOODING CONCERNS. $$ NICHOLS
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 15, 2:22 AM CDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 2:22 AM CDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
222 AM CDT SUN JUN 15 2008
.DISCUSSION...
COMPLICATED AND VERY HAZARDOUS DAY AHEAD AS WE BATTLE BOTH SEVERE
WEATHER AND FLOODING. ONGOING SEVERE WEATHER EVENT IN NORTHERN
IOWA WILL CONTINUE TO SPREAD SOUTHEAST DURING THE EARLY MORNING
HOURS. THIS EVENT WILL EFFECT THE POTENTIAL THIS AFTERNOON...BUT
IT IS UNCLEAR HOW. THE BEST FORECAST ASSUMPTION AT THIS TIME IS
THAT IT WILL ENHANCE LOW LEVEL CONVERGENCE ALONG THE OUTFLOW
BOUNDARY OVER THE SOUTHERN 1/2 OF THE CWA. WE ARE VERY PRONE TO
FLASH FLOODING FOR MULTIPLE REASONS...INCLUDING SATURATION...BUT
ALSO WITH MANY LEVIES AT RISK...AND RAINFALL AND SEVERE STORMS
EXPECTED...WE WILL NEED TO ISSUE A FLASH FLOOD WATCH FOR AREAS
ALONG AND SOUTH OF INTERSTATE 80 TODAY INTO EARLY EVENING. WE ARE
IN MODERATE RISK FROM SPC...AND MANY PARAMETERS WILL FAVOR SEVERE
WEATHER THIS MORNING AND THIS AFTERNOON.
NO CHANGES MADE TO OTHER PERIODS BEYOND MONDAY. IT LOOKS LIKE
QUIET AND COOLER WEATHER FOR SEVERAL DAYS AND THEN STORMY WEATHER
BY LATE WEEK.
..ERVIN..
&&
.AVIATION...
THUNDERSTORMS WITH ASSOCIATED MVFR AND IFR CONDITIONS WILL IMPACT
THE DBQ AND CID TERMINALS AS DEVELOPING ELEVATED MCS PROPAGATES
SOUTHEASTWARD OUT OF NORTH CENTRAL IA THIS MORNING. INCREASING LLVL
JET AT 3-5K FEET FROM 240 DEGREES ADDING TURBULENCE AS WELL THIS
MORNING AT MOST TERMINALS. BRL TO BE VFR THROUGH MIDDAY...BUT THEN
THE CID...MLI AND BRL TERMINALS UNDER THE GUN FOR MORE THUNDERSTORM
COMPLEXES AND IFR/MVFR CONDITIONS BY 18Z AND THROUGH 02Z THIS
EVENING. DBQ TO CLEAR OUT TO VFR AND BE NORTH OF THE ACTIVITY AFTER
23Z. GUSTY SFC WINDS FROM 210-240 DEGREES TODAY TO VEER TO THE
NORTHWEST WITH FRONTAL PASSAGE AT MOST SITES AFTER 05Z TONIGHT.
..12..
&&
.HYDROLOGY...
NO MAJOR CHANGES MADE TO ONGOING MAJOR AND RECORD FLOODING. THE
FLASH FLOOD WATCH HAS BEEN ISSUED FOR BOTH RAIN POTENTIAL AND THE
POSSIBILITY OF LEVY FAILURES AND BREACHES.
FROM THE PREVIOUS AFD...A HISTORIC HYDROLOGIC EVENT CONTINUES
UNFOLDING WITH UNPRECEDENTED IMPACTS AT MANY LOCATIONS ALONG THE
LARGER RIVERS AND STREAMS IN EASTERN IOWA. MAJOR TO RECORD
FLOODING IS ONGOING...OR FORECAST...IN THESE LOCATIONS AS WELL AS
AT MANY LOCATIONS ON THE MISSISSIPPI RIVER ESPECIALLY DOWNSTREAM
OF THE QUAD CITIES. MODERATE TO MAJOR FLOODING IS EXPECTED ON THE
ROCK RIVER IN NORTHWEST ILLINOIS. ..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CEDAR-DES MOINES-HENRY IA-IOWA-JEFFERSON-
JOHNSON-KEOKUK-LEE-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-ROCK ISLAND-
WARREN.
MO...FLASH FLOOD WATCH FROM 10 AM CDT THIS MORNING THROUGH THIS
EVENING FOR CLARK-SCOTLAND.
&&
ERVIN/ERVIN/12Hazardous weather outlook, Jun 14, 4:49 AM CDT, 21 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CDT SAT JUN 14 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-141000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 449 AM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A UPPER ATMOSPHERIC DISTURBANCE WILL COMBINE WITH BUILDING INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL AND NORTHEAST IOWA BY LATE THIS AFTERNOON. THESE STORMS WILL THEN LOOK TO MOVE SOUTHEAST AND IMPACT AREAS ALONG AND NORTH OF THE INTERSTATE 80 CORRIDOR THIS EVENING AND INTO THE OVERNIGHT. WIND SHEAR IN THE ATMOSPHERE COMBINED WITH AFTERNOON HEATING AND INSTABILITY WILL ALLOW FOR SOME OF THESE STORMS TO POSSIBLY PRODUCE SEVERE WEATHER IN THE FORM OF DAMAGING WINDS AND LARGE HAIL. THE BEST CHANCE FOR THESE STRONG TO SEVERE STORMS THIS AFTERNOON WILL BE ALONG AND NORTH OF A LINE FROM WEST OF IOWA CITY...TO DUBUQUE AFTER 3 PM. TONIGHT...THERE WILL BE THE CHANCE FOR SCATTERED STRONG TO SEVERE STORMS ALONG AND NORTH OF INTERSTATE 80 THROUGH 11 PM. GENERAL RAINFALL AMOUNTS FROM THESE STORMS ARE NOT EXPECTED TO BE SUBSTANTIAL...BUT A FEW AREAS THAT RECEIVE REPEATED STORM ACTIVITY LATE THIS AFTERNOON AND EVENING MAY GET UP TO A HALF INCH OF RAINFALL. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR SEVERE THUNDERSTORMS GENERALLY ALONG AND NORTH OF INTERSTATE 80 FOR LATE THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORM PREDICTION CENTER IS FORECASTING A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA SUNDAY. A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE LATE AFTERNOON AND EVENING SUNDAY. THUNDERSTORMS ARE LIKELY TO FORM ACROSS THE AREA DURING THE AFTERNOON...AND QUICKLY MOVE SOUTHEAST INTO ILLINOIS. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL...AND POSSIBLY BRIEF HEAVY RAIN. ANY LOCALIZED HEAVY RAIN TOTALS OVER 1 INCH MAY CAUSE FLASH FLOODING WHERE THE GROUND IS ALREADY SATURATED. MAJOR TO RECORD FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER AND MOST TRIBUTARY RIVERS. DETAILED INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT PRODUCT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND TONIGHT MAINLY NORTH OF INTERSTATE 80. 12/ERVIN
In the hours before
Local storm report, Jun 14, 10:12 PM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
06/14/2008 M1.05 INCH SCOTT IA NWS EMPLOYEE
RAIN FELL BETWEEN 4 PM AND 9 PM.
&&
ERVINLocal storm report, Jun 14, 11:19 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1119 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM FLASH FLOOD KEITHSBURG 41.10N 90.94W
06/14/2008 MERCER IL EMERGENCY MNGR
THE POPE CREEK LEVY NEAR JACKSON STREET BROKE...FLOODING
APPROXIMATELY 25 HOMES. DELAYED REPORT.
0312 PM HAIL FAIRBANK 42.64N 92.05W
06/14/2008 E1.75 INCH BUCHANAN IA FIRE DEPT/RESCUE
HALF INCH TO 1 3/4 INCH DIAMETER HAIL FELL FOR PAST 10
MINUTES
0315 PM TSTM WND GST BELLE PLAINE 41.90N 92.27W
06/14/2008 E50.00 MPH BENTON IA FIRE DEPT/RESCUE
WINDS 50 MPH OR HIGHER AT HIGHWAYS 30 AND 21
0328 PM HAIL 2 SW STANLEY 42.62N 91.84W
06/14/2008 E0.25 INCH BUCHANAN IA CO-OP OBSERVER
0328 PM HAIL 2 S KEYSTONE 41.97N 92.20W
06/14/2008 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
0328 PM HAIL KEYSTONE 42.00N 92.20W
06/14/2008 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
0332 PM TSTM WND GST VINTON 42.16N 92.03W
06/14/2008 M62.00 MPH BENTON IA TRAINED SPOTTER
0335 PM HAIL LUZERNE 41.91N 92.18W
06/14/2008 E1.00 INCH BENTON IA FIRE DEPT/RESCUE
0338 PM HAIL VINTON 42.16N 92.03W
06/14/2008 E0.75 INCH BENTON IA EMERGENCY MNGR
WITH 45 MPH WIND.
0341 PM TSTM WND GST EDGEWOOD 42.64N 91.40W
06/14/2008 E50.00 MPH DELAWARE IA LAW ENFORCEMENT
0353 PM HAIL 1 S WATKINS 41.87N 91.98W
06/14/2008 E1.00 INCH BENTON IA EMERGENCY MNGR
0354 PM HAIL 1 N MARENGO 41.81N 92.07W
06/14/2008 E0.25 INCH IOWA IA LAW ENFORCEMENT
0358 PM TSTM WND GST 2 W COLESBURG 42.64N 91.24W
06/14/2008 E65.00 MPH DELAWARE IA EMERGENCY MNGR
0404 PM HAIL AMANA 41.80N 91.87W
06/14/2008 E0.88 INCH IOWA IA LAW ENFORCEMENT
AND 50 MPH WIND.
0405 PM HAIL MIDDLE AMANA 41.80N 91.90W
06/14/2008 E1.75 INCH IOWA IA LAW ENFORCEMENT
0425 PM HAIL TIFFIN 41.71N 91.68W
06/14/2008 E0.25 INCH JOHNSON IA LAW ENFORCEMENT
0426 PM HAIL CORALVILLE 41.69N 91.60W
06/14/2008 E0.88 INCH JOHNSON IA LAW ENFORCEMENT
0428 PM HAIL NE NORTH LIBERTY 41.74N 91.61W
06/14/2008 E0.25 INCH JOHNSON IA TRAINED SPOTTER
0432 PM HAIL 5 NW IOWA CITY 41.71N 91.60W
06/14/2008 E1.00 INCH JOHNSON IA TRAINED SPOTTER
0433 PM HAIL NORTH LIBERTY 41.74N 91.61W
06/14/2008 E0.25 INCH JOHNSON IA TRAINED SPOTTER
0434 PM HAIL 1 NW MARION 42.05N 91.61W
06/14/2008 E0.25 INCH LINN IA TRAINED SPOTTER
AND VERY HEAVY RAIN
0446 PM HAIL 2 ESE IOWA CITY 41.65N 91.50W
06/14/2008 E0.25 INCH JOHNSON IA TRAINED SPOTTER
HAIL LASTED FOR APPROXIMATELY 1/2 MINUTE.
0446 PM HAIL 2 ESE IOWA CITY 41.65N 91.50W
06/14/2008 E0.88 INCH JOHNSON IA TRAINED SPOTTER
ALSO 40 TO 50 MPH WIND.
0446 PM HEAVY RAIN 2 ENE HIAWATHA 42.06N 91.65W
06/14/2008 M0.80 INCH LINN IA TRAINED SPOTTER
.8 INCHES IN 20 MINUTES. ALSO PEA SIZED HAIL.
0446 PM HAIL 1 N FAIRFAX 41.94N 91.78W
06/14/2008 E0.25 INCH LINN IA EMERGENCY MNGR
0453 PM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
06/14/2008 M63.00 MPH LINN IA ASOS
0510 PM HAIL NORTH LIBERTY 41.74N 91.61W
06/14/2008 E0.25 INCH JOHNSON IA LAW ENFORCEMENT
0511 PM TSTM WND GST NORTH LIBERTY 41.74N 91.61W
06/14/2008 E50.00 MPH JOHNSON IA TRAINED SPOTTER
0511 PM HAIL NORTH LIBERTY 41.74N 91.61W
06/14/2008 E0.50 INCH JOHNSON IA TRAINED SPOTTER
HAIL BRIEFLY COVERED THE SIDEWALK
0523 PM HAIL 1 NW CEDAR RAPIDS 41.98N 91.68W
06/14/2008 E0.75 INCH LINN IA TRAINED SPOTTER
0525 PM TSTM WND GST 3 E IOWA CITY 41.66N 91.48W
06/14/2008 E60.00 MPH JOHNSON IA TRAINED SPOTTER
ALSO PEA SIZED HAIL.
0526 PM TSTM WND GST 1 SE IOWA CITY 41.65N 91.52W
06/14/2008 E60.00 MPH JOHNSON IA TRAINED SPOTTER
ESTIMATED 50 TO 60 MPH. BROKEN FLAG POLE. SOME LIMBS
DOWN.
0526 PM HAIL 1 SE IOWA CITY 41.65N 91.52W
06/14/2008 E0.75 INCH JOHNSON IA TRAINED SPOTTER
ALSO WINDS OF 50 TO 60 MPH. BROKEN FLAG POLE. SOME LIMBS
DOWN.
0530 PM HAIL 5 ESE IOWA CITY 41.64N 91.45W
06/14/2008 E0.88 INCH JOHNSON IA TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL COVERED THE GROUND.
0546 PM TSTM WND GST 2 SW WEST LIBERTY 41.54N 91.29W
06/14/2008 E60.00 MPH MUSCATINE IA TRAINED SPOTTER
0546 PM HAIL 2 SW WEST LIBERTY 41.54N 91.29W
06/14/2008 E0.50 INCH MUSCATINE IA TRAINED SPOTTER
0555 PM FLASH FLOOD 1 WNW OAKVILLE 41.10N 91.05W
06/14/2008 LOUISA IA EMERGENCY MNGR
THE OAKVILLE LEVEE HAS FAILED...LEADING TO FLASH FLOODING
FROM THE IOWA RIVER.
0556 PM HAIL 2 ENE MUSCATINE 41.43N 91.04W
06/14/2008 E0.25 INCH MUSCATINE IA TRAINED SPOTTER
0557 PM HAIL 2 NNW MUSCATINE 41.44N 91.08W
06/14/2008 E0.25 INCH MUSCATINE IA TRAINED SPOTTER
TORRENTIAL RAIN AND LOTS OF PEA SIZED HAIL.
0600 PM HAIL MUSCATINE 41.42N 91.07W
06/14/2008 E0.75 INCH MUSCATINE IA AMATEUR RADIO
LASTED FROM ABOUT 6 PM UNTIL 610 PM.
0600 PM TSTM WND DMG 2 NNW MUSCATINE 41.44N 91.08W
06/14/2008 MUSCATINE IA TRAINED SPOTTER
LARGE 3 FOOT IN DIAMETER TREE DOWNED BY STRONG WIND
0600 PM TSTM WND GST 2 NNW MUSCATINE 41.44N 91.08W
06/14/2008 E80.00 MPH MUSCATINE IA TRAINED SPOTTER
0604 PM HEAVY RAIN 2 NNE MUSCATINE 41.44N 91.05W
06/14/2008 M0.50 INCH MUSCATINE IA TRAINED SPOTTER
RAINFALL IN 20 MINUTES
0604 PM HAIL 2 ENE MUSCATINE 41.43N 91.04W
06/14/2008 E0.25 INCH MUSCATINE IA TRAINED SPOTTER
0605 PM HAIL 4 NNE MUSCATINE 41.47N 91.04W
06/14/2008 E0.25 INCH MUSCATINE IA CO-OP OBSERVER
ALSO 40 MPH WIND.
0606 PM HAIL 1 ESE MUSCATINE 41.42N 91.06W
06/14/2008 E0.50 INCH MUSCATINE IA TRAINED SPOTTER
0608 PM TSTM WND GST MUSCATINE 41.42N 91.07W
06/14/2008 E50.00 MPH MUSCATINE IA TRAINED SPOTTER
0608 PM HAIL MUSCATINE 41.42N 91.07W
06/14/2008 E1.00 INCH MUSCATINE IA TRAINED SPOTTER
0608 PM HAIL MUSCATINE 41.42N 91.07W
06/14/2008 E1.00 INCH MUSCATINE IA UNKNOWN
0616 PM HAIL MUSCATINE 41.42N 91.07W
06/14/2008 E0.75 INCH MUSCATINE IA AMATEUR RADIO
HAIL FELL FOR 10 MINUTES
0618 PM HEAVY RAIN 2 NNE MUSCATINE 41.44N 91.05W
06/14/2008 M0.90 INCH MUSCATINE IA TRAINED SPOTTER
STILL RAINING
0618 PM HAIL 2 NNE MUSCATINE 41.44N 91.05W
06/14/2008 E0.88 INCH MUSCATINE IA TRAINED SPOTTER
0645 PM HAIL 2 NE ALEDO 41.22N 90.72W
06/14/2008 E0.88 INCH MERCER IL TRAINED SPOTTER
PENNY TO NICKEL SIZED HAIL.
0703 PM HAIL WSW TIPTON 41.77N 91.13W
06/14/2008 E0.88 INCH CEDAR IA TRAINED SPOTTER
0714 PM HAIL DAVENPORT MUNICIPAL AIR 41.62N 90.58W
06/14/2008 E0.25 INCH SCOTT IA NWS OFFICE
0724 PM HAIL DAVENPORT 41.56N 90.60W
06/14/2008 E0.25 INCH SCOTT IA TRAINED SPOTTER
0735 PM HAIL EAST MOLINE 41.51N 90.43W
06/14/2008 E0.50 INCH ROCK ISLAND IL TRAINED SPOTTER
1000 PM HEAVY RAIN PARK VIEW 41.69N 90.54W
06/14/2008 M1.05 INCH SCOTT IA NWS EMPLOYEE
RAIN FELL BETWEEN 4 PM AND 9 PM.
&&
15The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 42 min |
| Jun 14, 7:33 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 42 min |
| Jun 15, 2:23 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 55 min |
| Jun 15, 3:23 AM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Iowa, Johnson, Jones and 1 more | 67 min |
| Jun 15, 4:38 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson, Linn, Muscatine | 43 min |
| Jun 15, 1:13 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 47 min |
| Jun 15, 1:27 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 48 min |
| Jun 15, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Henderson, Warren | 25 min |
| Jun 15, 1:59 PM CDT | Severe Thunderstorm Warning | DVN | Hancock, McDonough | 46 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 30 min |
| Jun 15, 2:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 39 min |
| Jun 15, 4:21 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry | 24 min |
| Jun 15, 4:42 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Putnam | 30 min |
| Jun 14, 9:20 PM CDT | Flash Flood Warning | DVN | Clark | 6 hr |
| Jun 15, 12:24 PM CDT | Severe Thunderstorm Warning | DVN | Clark, Scotland | 51 min |
Nearby
Flash Flood Watches in Iowa, 2008Flash Flood Watches in Illinois, 2008Flash Flood Watches in Missouri, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.